MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY INNERVISION VENTRICULAR CATHETER, WITHOUT BIOGLIDE, BARIUM IMPREGNATED; CATHETER, VENTRICULAR

MEDTRONIC NEUROSURGERY INNERVISION VENTRICULAR CATHETER, WITHOUT BIOGLIDE, BARIUM IMPREGNATED; CATHETER, VENTRICULAR
Catalog Number 27240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 10/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received reported the patient had developed a recurrent fever about a week after the placement of the external ventricular drain in the operating room.After the cerebrospinal fluid culture revealed the mycobacterium abscessus, the external ventricular drain (evd) was removed and replaced with a new evd catheter.After the replacement, the patient remained clinically stable, with no evidence of systemic infection and no new fevers.It was stated that all cultures remained negative after replacing the evd catheter.Reportedly, the hospital¿s investigation did not identify any environmental source of the infection.The patient had a medical history of bilateral intraventricular hemorrhage and hydrocephalus.According to the reported information, the external drainage system was the manufacturer¿s product and the evd catheter was a different manufacturer¿s product.Additional information received reported that a small catheter was used.This connected to a straight connector which then attached to a regular evd catheter with the tip cut off.This event had been previously reported under manufacturer report number 2021898-2016-00470.The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the patient developed an infection after the placement of the device on (b)(6) 2016.According to the report, the patient found to have mycobacterium chelonae-abscessus group growing in culture from cerebrospinal fluid.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INNERVISION VENTRICULAR CATHETER, WITHOUT BIOGLIDE, BARIUM IMPREGNATED
Common Device Name
CATHETER, VENTRICULAR
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6532063
Report Number2021898-2017-00244
Device Sequence Number16360432
Product Code HCA
UDI-Device Identifier00643169472723
UDI-Public00643169472723
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K983331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number27240
Device Lot NumberE11632
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by Manufacturer03/29/2017
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 MO
Patient Weight9